Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 4, NWS Lubbock, TX

April 10, 2016Crosby County, Lubbock County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 10, 2016, 4:44 PM CDT for Crosby County, Lubbock County, Texas. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2016, 4:44 PM CDT (21:44 UTC)
Expired
Apr 10, 2016, 5:30 PM CDT
In force
46 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Crosby County, TX, Lubbock County, TX

The radar

The Lubbock radar (KLBB), 34 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 5:01 PM CDTHAIL 1.259 S Ralls, TX
Apr 10, 5:02 PM CDTHAIL 1.2510 S Lorenzo, TXRECEIVED VIA SOCAIL MEDIA. TIME AND HAIL SIZE ESTIMATED.
Apr 10, 5:10 PM CDTHAIL 2.57 Sse Ralls, TXHAIL OBSERVED ON THE GROUND AT FM 40 ABOUT 2 MILES EAST OF HWY 207. TIME OF HAIL FALL IS ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 3:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-345 J/kg
Mixed-layer LCL
1494 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

750 
WUUS54 KLUB 102144
SVRLUB
TXC107-303-102230-
/O.NEW.KLUB.SV.W.0004.160410T2144Z-160410T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
444 PM CDT SUN APR 10 2016

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CROSBY COUNTY IN NORTHWESTERN TEXAS...
  SOUTHEASTERN LUBBOCK COUNTY IN NORTHWESTERN TEXAS...

* UNTIL 530 PM CDT

* AT 444 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  SLATON...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SLATON...CROSBYTON AND CAPROCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3344 10166 3355 10164 3371 10121 3343 10124
TIME...MOT...LOC 2144Z 253DEG 25KT 3350 10157 

$$

MCZ
2 follow-up statements
616 
WWUS54 KLUB 102157
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
457 PM CDT SUN APR 10 2016

TXC303-102205-
/O.CAN.KLUB.SV.W.0004.000000T0000Z-160410T2230Z/
LUBBOCK TX-
457 PM CDT SUN APR 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LUBBOCK COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED
SOUTHEAST LUBBOCK COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN TEXAS.

LAT...LON 3346 10156 3358 10156 3371 10121 3344 10124
TIME...MOT...LOC 2155Z 254DEG 20KT 3352 10151 

$$

TXC107-102230-
/O.CON.KLUB.SV.W.0004.000000T0000Z-160410T2230Z/
CROSBY TX-
457 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN CROSBY COUNTY...

AT 455 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAPROCK...MOVING
EAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CAPROCK AND CROSBYTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3346 10156 3358 10156 3371 10121 3344 10124
TIME...MOT...LOC 2155Z 254DEG 20KT 3352 10151 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

MCZ
378 
WWUS54 KLUB 102209
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
509 PM CDT SUN APR 10 2016

TXC107-102230-
/O.CON.KLUB.SV.W.0004.000000T0000Z-160410T2230Z/
CROSBY TX-
509 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN CROSBY COUNTY...

AT 507 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CAPROCK...MOVING EAST AT 30 MPH. THIS STORM HAS ALREADY PRODUCED
HAIL FROM HALF DOLLAR TO PING PONG BALL SIZE.

HAZARD...HAIL UP TO GOLF BALL SIZE AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CROSBYTON AND CAPROCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3348 10149 3359 10147 3367 10121 3344 10124
TIME...MOT...LOC 2207Z 253DEG 25KT 3354 10141 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

MCZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:04 PM CDT, 40 minutes earlier.

Area forecast discussion, Apr 10, 4:04 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
404 PM CDT SUN APR 10 2016

.SHORT TERM...
NO MAJOR CHANGES FROM THE EARLIER FORECAST UPDATE ISSUED AT 1238 PM.
WEAVING DRYLINE WAS UNDERGOING A NORTHWARD SURGE INTO THE SOUTHERN
PANHANDLE /DUE TO STRONG MOISTURE ADVECTION/ WHILE FARTHER SOUTH
THIS BDRY WAS BEGINNING TO BULGE EWD TO THE SOUTH OF YOAKUM AND
TERRY COUNTIES. CONVECTIVE EVOLUTION HAS BEEN COMPLICATED BY EARLIER
ELEVATED STORMS ON THE SOUTH PLAINS THAT ARE ONLY NOW BEGINNING TO
INGEST SURFACE BASED INSTABILITY IN THE SRN ROLLING PLAINS. IN THE
WAKE OF THIS ACTIVITY...COLD POOL MODIFICATION IS SUPPORTING
ADDITIONAL BDRY LAYER DESTABILIZATION AND DEEP CONVECTION.
OVERALL...FEEL THE GREATEST NEAR TERM SVR THREAT WILL BE ACROSS OUR
NRN ZONES WHERE BOTH SHEAR AND CAPE ARE ADEQUATE...HOWEVER AS
STRONGER DEEP LAYER SHEAR SPREADS FARTHER EAST INTO THE ROLLING
PLAINS WE EXPECT THIS REGION OF LARGER CAPE TO GAIN THE FOCUS FOR
ORGANIZED SVR AND SUPERCELLS. AS AN UPPER LOW CONTINUES EAST FROM
SRN AZ...DEEPER WESTERLIES WILL PUSH THE DRYLINE OUT OF THE REGION
OVERNIGHT WITH THE BRUNT OF CONVECTION LIKELY PRECEDING THIS EXODUS.
DRIED POPS MORE AGGRESSIVELY FROM W-E AFTER MIDNIGHT WHICH FITS THE
OVERALL NWP AND WPC QPF THEME WELL.

.LONG TERM...
WILL KEEP THE EXTENDED SHORT IN ANTICIPATION OF CONVECTION.  WEAK
RIDGING WILL RETURN MONDAY NIGHT INTO TUESDAY.  AS NEXT STORM SYSTEM
COMES ASHORE SOUTHERN CALIFORNIA.  THE LATEST RUNS SHOW THIS SYSTEM
REALLY WEAKENING AS IT MOVES INTO ARIZONA LEAVING LITTLE OTHER THAN
A BIT OF SEPARATION IN THE MEAN FLOW THOUGH SOME REGENERATION OCCURS
ONCE WELL EAST OF OUR AREA.  NEXT SYSTEM DIVES INTO THE FOUR CORNERS
REGION BY LATE FRIDAY AND THIS WILL HAVE THE POTENTIAL TO BRING US
THE BEST CHANCE FOR ANOTHER ROUND OF STRONG TSTMS.

POSTFRONTAL PRECIP LOOKS MUCH LESS LIKELY FOR MONDAY NIGHT THAN IT
DID 24 HOURS AGO AND SO HAVE GONE AHEAD AND DRIED THINGS OUT DURING
THE OVERNIGHT HOURS.  SOME HINTS AT PRECIPITATION CONTINUE BE SHOWN
BY DETERMINISTIC GUIDANCE FOR TUESDAY INTO WEDNESDAY THOUGH THE BULK
OF THE ACTIVITY LOOKS TO REMAIN OVER THE MOUNTAINS OF CENTRAL NEW
MEXICO.  HAVE FURTHER TRIMMED THE POPS LEAVING MAINLY THE SOUTHWEST
EXPOSED AT THIS TIME ON TUESDAY.  WEDNESDAY REMAINS A BIT LESS CLEAR
AS THE LOW TRANSITIONS THE REGION.  THURSDAY SHOULD SEE A FAIRLY
TRANQUIL DAY THOUGH MOISTURE RETURN WILL BEGIN WITH A RETURN OF
THUNDERSTORM ACTIVITY...SOME SEVERE...ON FRIDAY NIGHT.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

93/26
Hazardous weather outlook, Apr 10, 4:07 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
407 PM CDT SUN APR 10 2016

TXZ021>044-112115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
407 PM CDT SUN APR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
MOST OF THE SOUTH PLAINS...SOUTH TEXAS PANHANDLE AND ROLLING
PLAINS THROUGH THIS EVENING. SUPERCELL STORMS WITH VERY LARGE
HAIL TO 2 INCHES IN DIAMETER AND DOWNBURST WINDS AROUND 70 MPH ARE
EXPECTED WITH THIS ACTIVITY. A SEVERE THUNDERSTORM WATCH IS EFFECT
FOR ALL BUT YOAKUM COUNTY UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NECESSARY INTO THIS EVENING.

In the hours before

Local storm report, Apr 10, 4:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
425 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             NEW HOME                33.33N 101.91W
04/10/2016  E0.88 INCH       LYNN               TX   PUBLIC

            RELAYED REPORT VIA TWITTER

&&

EVENT NUMBER LUB1600029

GDS
Local storm report, Apr 10, 4:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
434 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             HART                    34.39N 102.11W
04/10/2016  E0.50 INCH       CASTRO             TX   CO-OP OBSERVER

            TIME OF HAIL ESTIMATED

&&

EVENT NUMBER LUB1600030

GDS
Local storm report, Apr 10, 4:37 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
437 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             2 NW SLATON             33.46N 101.67W
04/10/2016  E0.75 INCH       LUBBOCK            TX   TRAINED SPOTTER

            TIME OF HAIL ESTIMATED

&&

EVENT NUMBER LUB1600031

GDS
Local storm report, Apr 10, 4:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
440 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             3 W SLATON              33.44N 101.69W
04/10/2016  E1.50 INCH       LUBBOCK            TX   PUBLIC

            HAIL SIZE ESTIMATED FROM PHOTO ON FACEBOOK. TIME OF
            HAIL ESTIMATED FROM RADAR.

&&

EVENT NUMBER LUB1600032

GDS

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:25 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher38 min
Apr 10, 3:53 PM CDTSevere Thunderstorm WarningLUBLubbock, Lynn52 min
Apr 10, 4:18 PM CDTSevere Thunderstorm WarningLUBCottle, King27 min
Apr 10, 4:48 PM CDTSevere Thunderstorm WarningLUBCastro27 min
Apr 10, 5:29 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens46 min
Apr 10, 5:31 PM CDTSpecial Weather StatementLUBSwisher29 min
Apr 10, 5:36 PM CDTSpecial Weather StatementLUBCastro24 min
Apr 10, 6:10 PM CDTSevere Thunderstorm WarningLUBDickens50 min
Apr 10, 6:16 PM CDTSpecial Weather StatementLUBSwisher29 min
Apr 10, 6:29 PM CDTSevere Thunderstorm WarningLUBHale, Swisher31 min
Apr 10, 6:38 PM CDTSpecial Weather StatementLUBParmer37 min
Apr 10, 6:57 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale, Swisher33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.